Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 11, 2011, 2:58 PM CDT for Hamilton County, York County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 2:58 PM CDT (19:58 UTC)
- Expired
- May 11, 2011, 3:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Hamilton County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 72 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:16 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| May 11, 2:53 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
950 WUUS53 KGID 111958 SVRGID NEC081-185-112030- /O.NEW.KGID.SV.W.0026.110511T1958Z-110511T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 258 PM CDT WED MAY 11 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA... CENTRAL YORK COUNTY IN EAST CENTRAL NEBRASKA... * UNTIL 330 PM CDT * AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM AURORA TO WACO...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... YORK...HAMPTON...BRADSHAW AND WACO. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 319 AND 365. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4075 9825 4088 9825 4097 9736 4076 9736 TIME...MOT...LOC 1958Z 229DEG 20KT 4087 9803 4086 9747 WIND...HAIL 70MPH <.75IN $$ BRYANT
2 follow-up statements
758 WWUS53 KGID 112007 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 307 PM CDT WED MAY 11 2011 NEC081-185-112030- /O.CON.KGID.SV.W.0026.000000T0000Z-110511T2030Z/ HAMILTON NE-YORK NE- 307 PM CDT WED MAY 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL YORK AND CENTRAL HAMILTON COUNTIES UNTIL 330 PM CDT... AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM AURORA TO WACO...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN HAMILTON AND NORTHERN YORK COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4075 9825 4088 9825 4097 9736 4076 9736 TIME...MOT...LOC 2007Z 229DEG 20KT 4090 9798 4089 9742 WIND...HAIL 70MPH <.75IN $$ BRYANT
172 WWUS53 KGID 112024 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 324 PM CDT WED MAY 11 2011 NEC081-185-112033- /O.EXP.KGID.SV.W.0026.000000T0000Z-110511T2030Z/ HAMILTON NE-YORK NE- 324 PM CDT WED MAY 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL YORK AND CENTRAL HAMILTON COUNTIES WILL EXPIRE AT 330 PM CDT... A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN HAMILTON COUNTY UNTIL 415 PM CDT. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT. LAT...LON 4075 9825 4088 9825 4097 9736 4076 9736 TIME...MOT...LOC 2023Z 229DEG 20KT 4096 9789 4095 9733 $$ BRYANT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:05 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 11, 1:05 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 105 PM CDT WED MAY 11 2011 .DISCUSSION...UPDATED THE FORECAST FOR FOR THE NEW SEVERE THUNDERSTORM WATCH WHICH IS VALID UNTIL 5 PM. && .AVIATION...18Z KGRI TAF. A MORE DIFFICULT FORECAST FOR THIS GO AROUND AS A SURFACE BOUNDARY SLOWLY WORK TO THE WEST TOWARD THE TERMINAL. THIS WILL AFFECT WIND DIRECTION AS WIND WILL BECOME MORE LIGHT AND VARIABLE WITH THE BOUNDARY APPROACHING AND TURN MORE EAST AND SOUTHEAST AS THE BOUNDARY MOVES WEST OF THE TERMINAL. A SOLID LINE OF THUNDERSTORMS IS MAKING ITS WAY TO THE NORTH THIS AFTERNOON AND INTERPOLATION TOOLS BRING THEM TO THE TERMINAL DURING THE AFTERNOON. STRONG WIND AND HAIL ARE POSSIBLE AT THE TERMINAL THIS AFTERNOON...BUT NOT A CERTAINTY. && .PREV DISCUSSION... /ISSUED 1112 AM CDT WED MAY 11 2011/ DISCUSSION...UPDATED THE FORECAST THIS MORNING TO ACCOUNT FOR A DIFFERENT ORIENTATION OF THE SURFACE FRONT TO MORE OF A NORTHEAST TO SOUTHWEST DIRECTION. THIS FRONT WILL SLOWLY ROTATE TO THE WEST AS THE SURFACE LOW PULLS TO THE EAST OUT OF COLORADO INTO KANSAS. THE FIRST MAJOR WAVE OF STORMS IS MOVING UP THROUGH KANSAS AND WILL PROBABLY BE IN THE EXTREME SOUTHERN CWA JUST BEFORE NOON. PREV DISCUSSION... /ISSUED 326 AM CDT WED MAY 11 2011/ DISCUSSION...MAIN FORECAST CONCERN WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST NEBRASKA AND WESTERN NEBRASKA. BOTH OF THESE AREAS OF THUNDERSTORMS ARE GENERALLY ALONG OR TO THE NORTH OF A WARM FRONT STRETCHING FROM THE SURFACE LOW IN SOUTHEAST COLORADO TO NORTHERN IOWA. THERE REMAINS A FEW DIFFERENCES BETWEEN THE MODELS THOUGH THEY ARE FAIRLY MINOR. THE MAIN DIFFERENCE IS THAT THE GFS IS FURTHER NORTH WITH THE SYSTEM THAT WILL BE AFFECTING THE AREA. EVEN WITH THIS DIFFERENCE...THE END RESULT WILL BE SIMILAR. AN UPPER LEVEL LOW WILL MOVE INTO THE CENTRAL PLAINS TODAY AND CONTINUE TO MOVE THROUGH THE AREA THROUGH FRIDAY. AS THE UPPER LOW MOVES THROUGH...A SURFACE LOW WILL MOVE THROUGH KANSAS. A WARM FRONT WILL EXTEND TO THE EAST OR NORTHEAST FROM THE LOW WITH A DRY LINE TO THE SOUTH. THIS MORNING THERE WILL BE A POSSIBILITY OF SOME THUNDERSTORMS ACROSS THE AREA...BUT THESE SHOULD BE ALONG AND TO THE NORTH OF THE WARM FRONT IN SOME WARM/MOIST ADVECTION OVER THE WARM FRONT. BY AFTERNOON THE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE WARM FRONT NEAR THE SURFACE LOW AS ENERGY FROM THE UPPER LOW MOVES INTO THE AREA. THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS AFTERNOON AND INTO THE EVENING. THE BEST CHANCE FOR SEVERE WEATHER WILL BE IN THE SOUTH AND EASTERN PARTS OF THE FORECAST AREA NEAR THE WARM FRONT. DURING THE EVENING THE WARM FRONT LIFTS A LITTLE TO THE NORTH AND THE THUNDERSTORM CHANCES WILL BE BETTER FURTHER NORTH. BY LATE TONIGHT THE MUCAPE DIMINISHES AND THUNDERSTORMS WILL BECOME MORE ISOLATED. THURSDAY MORNING THERE IS A DRY SLOT THAT MOVES ACROSS THE EASTERN PART OF THE AREA...BUT THERE COULD BE A FEW SHOWERS. AS THE UPPER LOW MOVES TO THE EAST THURSDAY AFTERNOON AND EVENING THE CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVE BACK INTO THE AREA WITH A LITTLE BIT OF WRAP AROUND PRECIPITATION. FINALLY ON FRIDAY THE UPPER LOW MOVES TO THE EAST AND PRECIPITATION SHOULD GRADUALLY MOVE OUT OF THE AREA. MADE FEW CHANGES TO SATURDAY AND BEYOND. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION/UPDATE...HEINLEIN
Hazardous weather outlook, May 11, 5:06 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 506 AM CDT WED MAY 11 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 121200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 506 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED MAINLY THIS AFTERNOON AND EVENING. HAIL TO THE SIZE OF GOLF BALLS AND THUNDERSTORM WIND GUSTS TO 60 MPH WILL BE THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE THIS AFTERNOON AND EVENING FOR PORTIONS OF NORTH CENTRAL KANSAS SOUTH OF A LINE FROM PHILLIPSBURG TO BELOIT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 11, 1:53 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
153 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TORNADO AYR 40.44N 98.44W
05/11/2011 ADAMS NE TRAINED SPOTTER
TORNADO REPORTED BY TRAINED SPOTTER
&&
REEDLocal storm report, May 11, 2:06 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
206 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND GST 1 S FAIRFIELD 40.42N 98.10W
05/11/2011 E60 MPH CLAY NE COUNTY OFFICIAL
&&
REEDLocal storm report, May 11, 2:07 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
207 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL CARLETON 40.30N 97.67W
05/11/2011 E0.75 INCH THAYER NE TRAINED SPOTTER
HEAVY RAIN
&&
REEDLocal storm report, May 11, 2:17 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
217 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST FAIRMONT 40.64N 97.58W
05/11/2011 E50 MPH FILLMORE NE EMERGENCY MNGR
ESTIMATED 50 MPH WINDS ACCOMPANIED BY HEAVY RAIN.
&&
KINGLocal storm report, May 11, 2:19 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
219 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND GST GENEVA 40.53N 97.60W
05/11/2011 E55 MPH FILLMORE NE TRAINED SPOTTER
0209 PM TSTM WND GST HASTINGS 40.59N 98.39W
05/11/2011 E53 MPH ADAMS NE TRAINED SPOTTER
&&
REEDLocal storm report, May 11, 2:34 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
234 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND GST MCCOOL JUNCTION 40.74N 97.60W
05/11/2011 E60 MPH YORK NE LAW ENFORCEMENT
&&
REEDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:52 AM CDT | Special Weather Statement | GID | York | 38 min |
| May 11, 12:48 PM CDT | Special Weather Statement | GID | Franklin | 27 min |
| May 11, 1:11 PM CDT | Special Weather Statement | GID | Webster | 49 min |
| May 11, 1:24 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 51 min |
| May 11, 1:32 PM CDT | Severe Thunderstorm Warning | GID | Adams, Webster | 43 min |
| May 11, 1:47 PM CDT | Tornado Warning | GID | Adams | 28 min |
| May 11, 1:59 PM CDT | Tornado Warning | GID | Adams | 20 min |
| May 11, 2:08 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 37 min |
| May 11, 2:22 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, York | 38 min |
| May 11, 2:41 PM CDT | Tornado Warning | GID | York | 24 min |
| May 11, 2:48 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick, Nance, Polk and 1 more | 42 min |
| May 11, 2:50 PM CDT | Tornado Warning | GID | Hamilton, Polk, York | 25 min |
| May 11, 3:03 PM CDT | Tornado Warning | GID | Hamilton, Merrick, Nance, Polk | 27 min |
| May 11, 3:14 PM CDT | Tornado Warning | GID | Polk | 12 min |
| May 11, 3:23 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk | 40 min |
| May 11, 3:28 PM CDT | Tornado Warning | GID | Merrick, Nance | 15 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.